I have formed a couple of blister-looking lumps around my eyes after having juvaderm injections in the area. It has been close to 2 years now. I understand that ageing is a factor; but I also believe these lumps are the long term effects of juvaderm. My question is whether an ultrasound scan around the eye area may help determine what these lumps are - foriegn substance or just natural fluid retention? Thanks
Lumps Around the Eyes After Juvaderm Injections?
Doctor Answers (5)
Post Juvederm Lumps
Thank you for your question. Juvederm is a hyaluronic acid filler which fully degrades in about a year. It likely is not Juvederm, but could be the natural aging process. More commonly, we see fat pads under the eyes from natural aging and genetics. I would recommend getting an evaluation and be certain to be under the supervision of a board certified dermatologist or plastic surgeon with expertise in injectables for the safest and most effective treatments. I hope this helps.
Lumps under eyes after Juvederm
I agree with Dr Behshad's assessment and advice. It could be superficial product but more likely some new skin lesion. After 2 years it's unlikely new "blisters" would form.
See a dermatologist to evaluate your lumps
I would recommend evaluation by a dermatologist. While it is reasonable to consider filler material, there are numerous harmless skin conditions that affect the skin of the eyes and cause little lumps (milia, syringomas, etc.). A test injection of hyaluronidase will determine if the lumps contain filler material. This will save you the time and expense of an ultrasound, which can only tell you if the lumps are fatty, solid or fluid (not the exact content of the lump). If filler material is improperly placed, it can certainly last years.
You might also like...
Lumps around eyes - should I get an ultrasound?
Ultrasound can both find lumps and distinguish between fluid-filled cysts and solid lumps, of something like Juvederm. I've never recommended that someone go for an ultrasound of the eye area because when patients come in, as an experienced injector, I can tell if it's a cyst or fluid of some kind, or a pocket of foreign substance like Juvederm. 2 years is quite a long time for Juvederm to last, but the eye is thinner and doesn't move as much as the NLF lines or the lips, so it wouldn't be totally unheard of to still have some there. However, based on the price of an ultrasound, I might suggest you first visit an experienced injector and just try to have a bit of hyaluronidase injected into these lumps - if it is Juvederm it will go away; if not, then proceed with another route.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.